Over the last 2 weeks I was having more and more nausea and trouble eating. I didn't even realize until now that one of the things that happened with the lithium was that as the trouble was building each time I was becoming pickier and pickier about what I would eat, and how much. After a dose reduction and still spending Monday so nauseous I couldn't eat anything I decided enough was enough.
I called the doctor and left a message that I was doing this unless told not to. She called me back and said it was ok, and if I wanted to start another med to call. I have been feeling ok so I've been holding off until I see her Saturday. I think I want to at least get a script for it so that I'm ready to go immediately if/when I need it. I suspect I'll be on it within a week because I'm hyperaware of every mood swing and afraid that THIS is the one that throws me overboard. I think I'll feel more secure with the extra med, although I really want to try without.
It's been interesting. I've been phenomenally tired, which is partly from overdoing the last few weeks and apparently partly from going off it. I guess after nearly 5 years my body was pretty used to it? I'm not sure, just hoping it ends soon. Today is better though. I am starting to notice that my levels aren't so high, as suddenly today I peed many fewer times at work. I also am experiencing thirst a bit differently. Suddenly "I need a drink" isn't a panic inducing, must-handle-this-now situation.
Now I am left with two things. One is great, great joy at swallowing my entire nightly course of medication, 6 pills, (as opposed to a usual 13-15 in the last few years and a high of 23), in one swallow. The other is wondering if I will get to lose some of the lithium weight or if depakote will counterbalance that effect.
I just hope this works......